Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 38, NWS Cleveland, OH

April 22, 2006Lucas County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Apr 22, 2006, 10:01 PM EDT for Lucas County, Ohio. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2006, 10:01 PM EDT (02:01 UTC)
Expired
Apr 22, 2006, 10:45 PM EDT
In force
44 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Lucas County, OH

The radar

The Detroit radar (KDTX), 106 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 10:18 PM EDTHAIL 0.755 Nw Toledo, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2006-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2006-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1672 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 230202
SVRCLE
OHC095-230245-
/O.NEW.KCLE.SV.W.0038.060423T0201Z-060423T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1001 PM EDT SAT APR 22 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LUCAS COUNTY IN NORTHWEST OHIO

* UNTIL 1045 PM EDT

* AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 13 MILES WEST OF SYLVANIA...AND MOVING NORTHEAST
  AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE OTTAWA HILLS AND BERKEY.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME 
OR BUSINESS. 

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4169 8408 4153 8396 4185 8319 4206 8328

$$

MRD
2 follow-up statements
000 
WWUS51 KCLE 230221
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1018 PM EDT SAT APR 22 2006

OHC095-230245-
/O.CON.KCLE.SV.W.0038.000000T0000Z-060423T0245Z/
LUCAS OH-
1018 PM EDT SAT APR 22 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM EDT FOR
LUCAS COUNTY...

AT 1016 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE 
HAIL. ONE STORM WAS LOCATED NEAR OTTAWA HILLS...MOVING NORTHEAST AT 
35 MPH. THE OTHER STORM WAS OVER SYLVANIA...MOVING NORTHEAST AT 35 
MPH. AT 1017 PM...THREE QUARTER OF A INCH HAIL WAS REPORTED IN 
SYLVANIA.

* LOCATIONS IMPACTED INCLUDE...
  TOLEDO...
  SYLVANIA...
  HARBOR VIEW...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4169 8408 4145 8388 4185 8319 4206 8328

$$

MRD
000 
WWUS51 KCLE 230245
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1045 PM EDT SAT APR 22 2006

OHC095-230253-
/O.EXP.KCLE.SV.W.0038.000000T0000Z-060423T0245Z/
LUCAS OH-
1045 PM EDT SAT APR 22 2006

...THE SEVERE THUNDERSTORM WARNING FOR LUCAS COUNTY WILL EXPIRE AT
1045 PM EDT...

THE SEVERE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM 
WARNING HAS MOVED INTO LAKE ERIE. THUS...THE SEVERE THUNDERSTORM 
WARNING WILL BE ALLOWED TO EXPIRE AT 1045 PM. THREE QUARTER OF AN 
INCH HAIL WAS REPORTED BY SKYWARN SPOTTERS IN SYLVANIA AT 1018 PM.

LAT...LON 4169 8408 4145 8388 4185 8319 4206 8328

$$

MRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 8:40 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 22, 8:40 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
840 PM EDT SAT APR 22 2006

.SHORT TERM(TONIGHT)...
SHOWERS AND STORMS HAVE BECOME MORE WIDESPREAD ACROSS SRN LOWER MI
AND NW OH OVR THE PAST COUPLE OF HRS. THE UPPER LOW OVER WI AND THE
ASSOCIATED SFC TROUGH OVER MI WL MOVE EAST OVERNIGHT. EXPECT THE
INTENSITY OF THE STORMS TO DIMINISH IN THE NEXT COUPLE OF HRS WITH
THE LOSS OF DAYTIME HEATING...HOWEVER IT IS EXPECTED THAT SHOWERS
AND A FEW STORMS WILL MOVE ACROSS THE REGION TONIGHT AS THE STEEPER
MID LVL LAPSE RATES ASSOCIATED WITH THE COLD POOL MOVES ACROSS THE
REGION. WL THEREFORE INCREASE POPS LIKELY ACROSS THE NORTH...BUT
KEEP HIGH CHC SOUTH AS DYNAMICS A LITTLE LESS THERE. CANNOT RULE OUT
A SVR STORM NR TOL THIS EVENING AS LOW TOPPED SUPERCELLS HAVE
DEVELOPED OVR SE LOWER MI...BUT EXPECT SVR THREAT TO DIMINISH
RAPIDLY IN THE NEXT COUPLE OF HRS DUE TO LACK OF SFC HEATING.
OTHERWISE...NO MAJOR CHANGES TO THE FCST PLANNED. DO NOT THINK FOG
WL BE A PROBLEM LIKE LAST NIGHT DUE TO LOWER DWPTS...BUT THIS WL
HAVE TO BE MONITORED.

&&

.AVIATION(00Z-00Z)...
REMNANTS OF OCCLUDED FRONT JUST EAST OF ERI WITH THE DROP IN
DEWPOINTS DELAYED SEVERAL HOURS.  TO THE WEST DRIER AIR HAS WORKED
IN AND AFTERNOON CU IS BEGINNING TO DISSIPATE.  TROUGH LOCATED
ACROSS WESTERN OH AND IS SPARKING SHRA AND SOME TS.  THIS TROUGH IS
EXPECTED TO MOVE EAST OVERNIGHT FOLLOWED BY ANOTHER DRY SLOT PERIOD
AND THEN INSTABILITY SHRA FROM THE CLOSED UPPER LOW FINALLY MAKING
ITS WAY ACROSS THE LOWER GREAT LAKES.

SHRA/TS FINALLY BECOMING MORE WIDESPREAD AS MODELS WERE SUGGESTING
GOING INTO THE EVENING AND OVERNIGHT HOURS.  ALOT OF THE PRECIP IS
STILL VERY DIURNAL...BUT UPPER LEVEL SUPPORT MAY CONTINUE LIGHT
PRECIP WITH THE TROUGH PASSAGE OVERNIGHT AND ACROSS NORTHERN OHIO.
SOME LIGHT FOG POSSIBLE TOWARD MORNING WITH SOME SHRA FOLLOWED BY
THE DRY SLOT TOWARD MORNING.  SCT SHRA SHOULD PICK BACK UP AGAIN
TOMORROW AFTERNOON WITH UPPER LOW CROSSING THE AREA.

&&

.SHORT TERM(TODAY-MONDAY)...
COLD FRONT MOVED JUST EAST THE FORECAST AREA EARLY THIS AFTERNOON
WHILE UPPER LEVEL LOW AND SFC LOW WERE MOVING THROUGH LMIC. FEW
SHOWERS WERE OCCURRING OVER FAR EASTERN AREAS AT MID AFTERNOON AND
OTHER SHOWERS JUST BEGINNING TO MOVE INTO EXTREME NORTHWEST OHIO
AHEAD OF TROUGH. THE UPPER LEVEL LOW WILL MOVE SLOWLY EAST INTO THE
LOWER LAKES ON SUNDAY. EXPECT SCATTERED SHOWERS TO SPREAD OVER THE
AREA TONIGHT. THERE MAY BE FEW THUNDERSTORMS THIS EVENING. UPPER
LEVEL LOW MOVES SLOWLY EAST OF THE LOWER LAKES BY MONDAY MORNING.
WILL KEEP POPS IN THE CHANCE CATEGORY FOR MOST OF THE AREA TONIGHT
AND SUNDAY EXCEPT FAR EASTERN AREAS LATE TONIGHT AND SUNDAY WHERE
BETTER LIFT MAY OCCUR AS S/W ROTATES AROUND THE UPPER LOW.

&&

.LONG TERM(TUE-FRI)...
INITIALLY CLOSED LOW OVER THE LOWER LAKES IN THE SHORT TERM IS
LIFTING UP TO NE AS AN OPEN WAVE THROUGH EASTERN CANADA AND NEW
ENGLAND. WHILE ANOTHER CLOSE LOW PASSES JUST NORTH OF THE GREAT
LAKES WITH TROUGH DOWN INTO THE LOWER LAKES REGION WHICH LIFTS UP TO
NE BY FRIDAY...BUT THIS IS THEN FOLLOWED BY ANOTHER S/W MOVING INTO
GREAT LAKES BY NEXT SATURDAY.  EXPECT COOLING TREND TO CONTINUE
EARLY IN EXTDD FOLLOWED BY SLIGHT WARMING TREND BUT TEMPERATURES
ONLY PUSHING BACK UP CLOSE TO OR SLIGHTLY ABOVE NORMAL. 1ST COLD
FRONT SHOULD MOVE THROUGH LATE MONDAY NIGHT EARLY TUESDAY. HIGH
PRESSURE JUST BEGINNING TO BUILD IN ON WEDNESDAY WHICH THEN SLIDES
THROUGH UPPER OHIO VALLEY ON FRIDAY FOR PERIOD OF DRY WEATHER. MAY
HAVE SFC TROF/UPPER LEVEL S/W MOVE THROUGH TUESDAY NIGHT OR
WEDNESDAY WHICH MAY CAUSE SOME SHOWERS OVER NORTHEASTERN AREAS BUT
WILL ONLY GO WITH SLGT CHANCE FOR NOW. THEN ANOTHER COLD FRONT TO
MOVE INTO THE AREA LATE FRIDAY NIGHT EARLY SATURDAY FOR ANOTHER
ROUND OF SHOWERS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.

&&

SHORT TERM...MRD/WCR
LONG TERM...WCR
AVIATION...OUDEMAN
Hazardous weather outlook, Apr 22, 6:29 AM EDT, 15 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
629 AM EDT SAT APR 22 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-231030-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
629 AM EDT SAT APR 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST
OHIO EARLY TODAY WILL LIFT BY MID MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 10:22 PM EDTSpecial Marine WarningCLE83 min
Apr 22, 11:36 PM EDTSevere Thunderstorm WarningCLESandusky30 min
Apr 23, 4:09 AM EDTSpecial Marine WarningCLE66 min
Apr 23, 4:30 AM EDTSevere Thunderstorm WarningCLEErie, Huron14 min
Apr 23, 6:02 AM EDTSevere Thunderstorm WarningCLESummit13 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.